Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Atripla & Marijuana
Mar 19, 2007

I just started on Atripla about a month ago and about a week after starting I began to smoke pot again, something I had been doing quite a bit of before I got sick. What I am concerned about is the amount of food I consume after smoking (munchies). It's in fact quite a bit. I've even almost gotten sick from how much I've eaten. I know the accompanying leaflet and my doctor and staff advised against taking my meds on a full or somewhat full stomach. The accompanying leaflet even states "empty stomach". I let my doctor know about the pot and he wasn't concerned as long as it was helping me put on weight. But I neglected to tell him that I wasn't taking my meds on an empty or somewhat empty stomach. What I'd like to know is if there has been any indication that Atripla is less effective if taken consistently on a full or somewhat full stomach. Also, is there any correlation between the meds (I'm currently taking Atripla as well as Sulfamethoxazole) and how much food I'm consuming after smoking. I never consumed this much having the munchies before. I guess I could switch to taking the pill during the am, but it in fact makes me tired and that would not be a good thing for my job. I just got on this medication and am currently having no side effects so I really would hate to ruin its effectiveness. Thank you for your time.

Response from Dr. Frascino

Hello,

Atripla should indeed be taken on an empty stomach. Since this is only one pill once per day, don't you think it's possible to use your bong at times that won't have you breaking into your local Piggly Wiggly with munchies madness at exactly the same time you need to pop your once-a-day pill? I have no qualms about your sparking doobies in moderation, but just time them appropriately, OK? Now stop Bogarting that joint!

Dr. Bob


Previous
Fatigue, Myopathy, Neuropathy, Elevated CPK
Next
Insertive Mastebation and HIV

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement